Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Jan 14, 2006, 11:44 AM EST for 5 counties in North Carolina. It took effect at Jan 14, 2006, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 11:44 AM EST (16:44 UTC)
- In effect from
- Jan 14, 2006, 12:00 PM EST
- Expired
- Jan 14, 2006, 7:41 PM EST
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 141644 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1144 AM EST SAT JAN 14 2006 NCZ021>023-038-039-150200- /O.NEW.KRAH.WI.Y.0001.060114T1700Z-060115T0200Z/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO 1144 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. A STRONG TROUGH OF LOW PRESSURE WILL MOVE OVER NORTH CAROLINA THIS AFTERNOON AND EVENING. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE MID EVENING HOURS. SUSTAINED WINDS OF BETWEEN 25 AND 35 MPH... WITH GUSTS TO BETWEEN 40 AND 50 MPH WILL BE LIKELY. WINDS THIS STRONG CAN BRING DOWN TREE LIMBS AND POSSIBLY SOME ISOLATED TREES. THOSE THAT PLAN ON BEING OUTSIDE THIS AFTERNOON AND EVENING SHOULD AVOID WORKING OR WALKING NEAR TREES THAT MAY BE SUSCEPTIBLE TO FALLING. $$ BADGETT
1 follow-up statement
000 WWUS72 KRAH 150041 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 741 PM EST SAT JAN 14 2006 ...WIND ADVISORY IS CANCELED FOR THE NORTHWEST PIEDMONT... NCZ021>023-038-039-150145- /O.CAN.KRAH.WI.Y.0001.000000T0000Z-060115T0200Z/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO 741 PM EST SAT JAN 14 2006 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED THIS EVENING ACROSS THE ADVISORY AREA. EXPECT NORTHWEST WINDS 10 TO 15 MPH WITH OCCASIONAL GUSTS TO AROUND 20 MPH FOR THE REMAINDER OF THE NIGHT. THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELED THE WIND ADVISORY. $$ BL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 14, 11:15 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 14, 11:15 AM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EST SAT JAN 14 2006 .SYNOPSIS... THE STRONG SURFACE FRONT HAD MOVED OFFSHORE AS OF 12Z/14. THE 989 MB SURFACE LOW WAS LOCATED OVER NEW ENGLAND. THE BASE OF THE DEEP PROGRESSIVE H5 TROUGH WAS LOCATED OVER WESTERN NC... MOVING EAST AND WILL AFFECT THE REGION THIS AFTERNOON. && .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... WATER VAPOR SATELLITE LOOP INDICATED THE UPPER LOW WAS CENTERED NEAR THE NC/SC BORDER AT MID MORNING. THIS UPPER LOW WILL CONTINUE TRACKING EAST ACROSS THE AREA THIS AFTERNOON. UPPER AIR DATA INDICATED SATURATION AROUND 3-4K FEET. THE VISIBLE SATELLITE INDICATED THE CLEAR SKIES OVER CENTRAL NC AT MID MORNING WILL BE SHORT LIVED AS THE STRATOCUMULUS WAS RAPIDLY DEVELOPING WITH SURFACE HEATING. THERE WERE 240M HEIGHT FALLS FROM 00Z/14 TO 12Z/14 OVER GREENSBORO ASSOCIATED WITH THE H5 TROUGH. THERE WERE STRONG 180+ METER HEIGHT RISES OVER THE MID MISSISSIPPI VALLEY REGION THIS MORNING. IN ADDITION... STRONG COLD AIR ADVECTION WILL ROAR OVER THE REGION THIS AFTERNOON AS THE BASE OF THE DEEP TROUGH SWINGS EAST OF GSO-RDU. WITH CAA OVER TOP THE WARM GROUND/SURFACE HEATING... EXPECT WIDESPREAD STRATOCUMULUS THIS AFTERNOON. WIDELY SCATTERED OR EVEN SCATTERED COVERAGE OF SHOWERS WILL LIKELY DEVELOP WITH ENOUGH HEATING BEFORE THE SKY COMPLETELY CLOUDS OVER. MOST IMPORTANTLY HOWEVER... WE ARE CONSIDERING A WIND ADVISORY FOR CENTRAL NC THIS AFTERNOON INTO THE EVENING HOURS. SURFACE WINDS HAVE ALREADY INCREASED TO SUSTAINED SPEEDS OF 20 MPH IN THE NW PIEDMONT AT WINSTON-SALEM AND GREENSBORO... WITH GUSTS IN EXCESS OF 30 MPH. THE WIND ADVISORY CRITERIA IS FOR SUSTAINED WINDS OF 31 MPH OR GREATER FOR AN HOUR OR MORE... OR WIND GUSTS IN EXCESS OF 45 MPH. THE LATTER IS MORE LIKELY TO OCCUR... ESPECIALLY OVER THE MORE ELEVATED WESTERN PIEDMONT. THE MOST LIKELY TIME OF OCCURRENCE WOULD BE DURING THE STRONGEST CAA AND HEIGHT RISES ALOFT OCCUR... MID AFTERNOON THROUGH MID EVENING... AFTER THE BASE OF THE H5 TROUGH SEEN ON SATELLITE SWINGS THROUGH. A WIND ADVISORY WILL BE ISSUED FOR THE WESTERN PIEDMONT FOR NOW... SINCE THE STRONGEST WINDS WILL REACH THERE FIRST. THE STRONGEST WINDS SHOULD NOT ARRIVE IN THE REST OF CENTRAL NC UNTIL MID TO LATE AFTERNOON... AND ARE EXPECTED TO REMAIN BELOW THE WIND ADVISORY CRITERIA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH WILL BE LIKELY. && .PREVIOUS DISCUSSION... (ISSUED 235 AM EST SAT JAN 14 2006) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... SIGNIFICANT DRYING ALOFT IS EVIDENT ON THE DOWNSTREAM SOUNDINGS. MOISTURE WILL BE VERY LIMITED FOR THE PRODUCTION OF SHOWERS AS THE UPPER LOW AND POWERFUL VORT MAXIMA MOVES EAST ACROSS CENTRAL VIRGINIA TODAY/TONIGHT. WILL HAVE A SLIGHT CHANCE OF SHOWERS THIS MORNING AND NEARLY STEADY TEMPERATURES IN THE UPPER 40S...COOLING IN THE AFTERNOON. COLD AIR ADVECTION REALLY GETS CRANKING AROUND MID DAY AND THICKNESSES BEGIN TO CRASH TOWARDS CHANGEOVER TO A SNOW TEMPERATURE PROFILE IN THE MID AFTERNOON IN THE NORTHWEST WITH RAPID COOLING PROGRESSING INTO THE EAST BY 00Z. AS SUCH...WILL CONTINUE THE CHANCE POPS...BUT THINK THAT THE VERY STRONG MID LEVEL DYNAMICAL COOLING WILL PRODUCE A CHANCE OF SNOW SHOWERS FURTHER SOUTH AND EAST IN THE EVENING/EARLY NIGHT DESPITE THE INDETERMINATE TEMP PROFILE AS THE LOW LEVEL COLD AIR CHASES THE MOISTURE. NO PROBLEMS WITH ACCUMULATIONS WHICH WILL BE LIGHT AND NOT LINGER ON SURFACES LONG. WILL BE ENDING THE POPS IN THE NORTHWEST AROUND 00Z...IN THE TRIANGLE AND CENTRAL SECTIONS AROUND 03Z...AND IN THE I-95 CORRIDOR AROUND MIDNIGHT. WINDS WILL BE CLOSE TO ADVISORY CRITERIA...INCREASING TO 20 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH FROM THE NORTHWEST. NORTHWEST FLOW CONTINUES SUNDAY WITH INCREASED SUN ALLOWING SEASONAL HIGHS IN THE UPPER 40S RANGE. LONG TERM (MONDAY THROUGH FRIDAY)... RETURN FLOW AND INCREASING MOISTURE WILL INITIATE A WARMUP EARLY NEXT WEEK WITH HIGHS CLIMBING BACK INTO THE 50S MONDAY. NEXT COLD FRONT SCHEDULED FOR TUE NIGHT/WEDNESDAY TIME FRAME...LOOKS LIKE ANOTHER HIGHLY DYNAMIC FROPA WITH AMPLIFIED TROF AND STRONGER UPPER JET SUPPORT. THUNDER WILL HAVE TO BE CONSIDERED AFTER ANOTHER CONSENSUAL RUN OR TWO. AVIATION... BKN TO OVC LAYERS 4 TO 6KFT...POCKETS OF MVFR CIGS 2-3K FT TIL 09Z. VSBYS UNRESTRICTED EXCEPT BRIEFLY 3-5 MI IN SHOWERS RWI VCNTY. SW WINDS 15 TO 20 MPH WITH OCNL GUST TO 30 MPH. AFTER 09Z...SOUTHWEST WINDS BCMG WEST AND INCREASING TO 20 TO 25 MPH...OCNLY GUSTING TO 30 MPH...A FEW GUSTS NEAR 40 MPH. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE NW PIEDMONT (FORSYTH... DAVIDSON... GUILFORD... ALAMANCE... AND RANDOLPH) 1200 NOON THROUGH 900 PM. && SYNOPSIS... SHORT TERM...BADGETT
Hazardous weather outlook, Jan 14, 5:56 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EST SAT JAN 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 556 AM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY ACROSS CENTRAL NORTH CAROLINA TODAY AS COOL HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WIND GUSTS THIS AFTERNOON ARE EXPECTED TO RANGE UP TO 35 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:41 PM EST | Severe Thunderstorm Warning | RAH | Anson, Richmond | 34 min |
| Jan 13, 11:55 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 35 min |
| Jan 14, 12:45 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 15 min |
| Jan 14, 1:13 AM EST | Severe Thunderstorm Warning | RAH | Wayne | 27 min |
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.